In 2003 I was dx with Asthma and put on pulmicort twice a day. In the past 2 yrs I have lowered myself to once a day, I have been tested for allergies and allergic to all grasses, weeds, mold, pet dander, & dust mites. My doctor and I decided to switch to Singulair, along with the zyrtec & flonase I already take. My question is are there any withdrawal symtoms (symptoms) with stopping pulmicort? I have albuteriol in case of emergency. I have only had to take albut. when I get Bronchitis which has been in the spring & fall each year. I have taken singulair for 2 days now and have not had as much mucous in throat. I do smoke 1/2 pk a day.
The only withdrawal symptom could be worsening of your asthma. Smoking cigarettes poses serious risks for everyone, but especially for anyone who has a chronic respiratory disease, such as your asthma. The respiratory risk is both immediate -- poor control of asthma and long-term -- the progressive loss of normal lung function. Seriously consider smoking cessation.
You may want to look at our Quit Smoking Topic Center at http://www.nationaljewish.org/topic/smoking_cessation.html for ways to help you quit smoking. Also check with your doctor for other quit smoking resources in your area.
I started taking Singulair a few months ago and got 2 respiratory infections - it also lowered my heart rate. I guess it didn't go well with Metaprolol which the docs use to control my heart arrythmias. Anyway, I got off the Singulair and had no side effects getting off of it. If pulmicort is similar I wouldn't think there would be withdrawal but who knows - our bodies are all different.
I had already posted this once before - I'm not sure what hapened to the post, but anyway. I took Singulair for a couple of months and just got off from it with no type of withdrawal symptoms so I would think that Pulmicort would be about the same.
The side effects from the Singulair were too much for me to handle. I guess I'll keep searching for other alternatives.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.